Lake Huron, 2007Marine Thunderstorm Winds in Lake Huron, July 8, 2007
July 8, 2007 · NWS APX · 2 events in 2 counties and zones
A cluster of strong thunderstorms produced gusty winds near Presque Isle Light.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of strong thunderstorms produced gusty winds near Presque Isle Light.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jul 8, 9:36 PM EST, 10 minutes earlier.
Area forecast discussion, Jul 8, 9:36 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1036 PM EDT SUN JUL 8 2007
.UPDATE...BRIEF BURST OF SVR JUST OFF CVX/PETOSKEY COAST WANED
FAIRLY QUICKLY. APPEARS THAT THE CAP WAS ONLY ABLE TO BE
SUFFICIENTLY ERODED DURING ABSOLUTE PEAK HEATING. NOW THAT WE HAVE
RADIATED/COOLED A BIT...OUTFLOW BOUNDARIES ARE STRUGGLING TO TRIGGER
SVR CONVECTION. CAN/T RULE OUT AN ISOLATED SVR STILL...BUT PER COORD
WITH SPC...IF NOTHING INTENSE FIRES BY 1045 PM THE WATCH WILL BE
CANNED.
PREV UPDATE FOLLOWS...
FRONTAL-ASSOCIATED BAND OF TSTORMS EXTENDS FROM EASTERN
UPPER MI/STRAITS AREA...WSW TO SE MN. ONE POWERFUL SUPERCELL CHARGED
ACROSS NORTHERN LAKE MI...BEFORE WEAKENING IN A SPLIT JUST BEFORE
REACHING BEAVER ISLAND. WILL KEEP AN EYE OPEN FOR AN OPPORTUNITY TO
CLEAR EASTERN UPPER MI FROM THE WATCH...BUT STILL SOME STRONGISH
STORMS UP THAT WAY...AND WILL BE A BIT BEFORE THE SVR THREAT CLEARS
THE DRUMMOND ISL AREA.
00Z APX SOUNDING HAD 2500 J/KG OF SBCAPE...WITH 100J/KG OF CIN. EVEN
WITH LOSS OF HEATING...INSTABILITY IS STILL SUFFICIENT TO CHARGE
PAST THE CAP (ASSISTED BY OUTFLOW BOUNDARIES)...AND IGNITE STRONG TO
SVR STORMS. SVR THREAT DIMINISHES WITH SOUTHWARD EXTENT...AS THE CAP
IS STRONGER TO THE SOUTH.
THERE ARE A COUPLE OF BOUNDARIES WE WILL BE WATCHING VERY CLOSELY
OVER THE NEXT FEW HOURS. THE OLD LAKE HURON LAKE BREEZE BOUNDARY WAS
DRAPED FROM NORTH OF PLN TO NORTH OF APN. IN ADDITION...APX RADAR
BEFORE SUNSET INDICATED A BOUNDARY NORTH TO EAST OF GAYLORD. SHEAR
OFF OF 00Z SOUNDING WAS NOT ESPECIALLY IMPRESSIVE...BUT IS
INCREASING WITH TIME PER GRB 00Z SOUNDING. NOT INCONCEIVABLE TO HAVE
A SPIN-UP TOR ALONG THE RESIDUAL BOUNDARIES. MAIN THREAT REMAINS
HAIL AND WIND.
ZOLTOWSKI
&&
.AVIATION...BAND OF SHOWERS/STORMS WILL ACCOMPANY COLD FRONT ACROSS
NORTHERN LOWER MI TONIGHT. SEE SVR TSTORM WATCH IN EFFECT TIL 07Z/3
AM. BEST CHANCE OF SVR WX AT TAF SITES IS AT PLN. SHOWERS WILL LAST
FOR A FEW HOURS AFTER MAIN PART OF SQUALL LINE GOES THRU. MONDAY
WILL BE MAINLY DRY AND VFR...WITH PLENTY OF MID AND HIGH CLOUDS.
JZ
&&
.PREV DISCUSSION...ISSUED 350 PM SUN JUL 8...
SFC/RUC/SATELLITE/RADAR AND UPPER AIR ANALYSIS SHOWING ONLY A FEW
ELEVATED SHOWERS AND STORMS DOTTED ACROSS EASTERN UPPER AND AREAS
NORTH OF M-72. THESE SHOWERS PERSISTED IN A ZONE OF STEEP 7.5C/KM
H7-H5 LAPSE RATES AND ALONG AND LEFT OF H8 40KT LLJ AXIS...AND MAY
BE HELPED BY VERY WEAK VORT MAX/SHORTWAVE EMBEDDED IN FAST NW FLOW
ALOFT. BEHIND/SOUTH OF THIS LLJ...VERY WARM AIR CONTINUES TO FILL
INTO THE SW CWA (AROUND GTV BAY) WITH +25-26C AIR AT H8. THIS HOT
AIR IS CAPPING OFF ANY TYPE OF CONVECTION...AND SKIES WERE
CLEARING...WHILE TEMPS WERE SOARING INTO THE UPPER 80S AND LOWER
90S. ALONG WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S...AND HEAT
INDICES WERE IN THE UPPER 90S...JUST SHY OF ADVISORY LEVELS. SFC LOW
PRESSURE WAS OVER NE WI WITH A TRAILING COLD FRONT ACROSS NW
WISCONSIN AND SC MN. TEMPS INTO THE UPPER 80S/LOW 90S AND DEW POINTS
IN THE LOWER 70S RIGHT ALONG AND BEHIND THIS FRONT WERE RESULTING IN
TREMENDOUS SBCAPES TO 5000 J/KG AND MLCAPES TO 3500 J/KG. STORMS
HAVE ALREADY FIRED NORTH OF MSP AHEAD OF BETTER SHORTWAVE IMPULSE
EJECTING OUT OF SD.
FORECAST CONCERNS...THE REDEVELOPMENT OF STORMS TONIGHT AND SEVERE
WEATHER CHANCES.
TONIGHT...ISOLATED SHOWERS AND STORMS NORTH OF M-32 WILL CONTINUE
FOR THE REMAINDER OF THE AFTERNOON. HOWEVER...THE HOT AIR WILL
CONTINUE TO SPREAD IN ACROSS MUCH OF NRN LOWER BY 00Z AND WILL TRY
AND PUT A LID ON ANY FURTHER DEVELOPMENT SOUTH OF M-68. SPECIAL 18Z
APX SOUNDING SHOWS AT LEAST 170 J/KG OF CINH...AND EVEN MORE WITH A
100MB MIXED LAYER CAPE. THEREFORE...AS EXPECTED...THINGS SHOULD BE
RATHER QUIET IN MOST OF NRN LOWER THROUGH THE REMAINDER OF THE
AFTERNOON AND EARLY EVENING. ACROSS EASTERN UPPER...ALONG MORE OF A
STATIONARY FRONT AHEAD OF THE LOW PRESSURE WHERE TEMPS ALOFT ARE A
BIT COOLER (AND WITHIN STEEPEST MID LEVEL LAPSE RATES)...ISOLATED TO
SCATTERED STORMS WILL INCREASE IN COVERAGE VERY LATE THIS AFTERNOON
AND EARLY THIS EVENING. THIS WILL OCCUR AS THE IMPULSE FROM SD/MN
CONTINUES TO EJECT OUT INTO THE UPPER MIDWEST...AND WORKS WITH LIFT
FROM THE SFC FRONT TO ERODE THE CAP HOLDING CONVECTION BACK. RATHER
EXPLOSIVE DEVELOPMENT IS LIKELY DUE TO THE TREMENDOUS AMOUNT OF
INSTABILITY PRESENT. 40-50KT OF 0-6KM BULK/EFFECTIVE SHEAR WILL HELP
TO ORGANIZE THESE STORMS INTO CLUSTERS THAT HAVE THE POTENTIAL TO
DEVELOP INTO MORE LINEAR SEGMENTS CAPABLE OF DAMAGING WINDS. THERE
IS QUITE A BIT OF CAPE THROUGH THE -10C TO -30C. SPC SIGNIFICANT
HAIL PARAMETERS SUGGEST THE POTENTIAL FOR VERY LARGE HAIL ACROSS NE
WISCONSIN AND SOUTH CENTRAL UPPER MICHIGAN THAT COULD ROLL IN DURING
THE EVENING. WILL CONTINUE TO MENTION SLIGHTLY LOWER HAIL SIZES IN
HWOAPX FOR AN INCH AND A HALF. THE STRONGEST OF STORMS WILL FIRE
WHILE SUN IS OUT AND SHORTWAVE WILL BE PROGRESSING THROUGH THE
UPPER FLOW DURING LATE AFTERNOON AND EVENING. THIS PUTS THE GREATEST
THREAT ACROSS EASTERN UPPER AND FAR NRN LOWER MICHIGAN. THE
SHORTWAVE EXITS EAST AROUND MIDNIGHT...AND ALSO WITH LOSS OF
HEATING...STORMS SHOULD WANE SOMEWHAT WITH ONLY THE FRONT TO SUSTAIN
UPDRAFTS. THEREFORE...AS FRONT SETTLES DOWN ACROSS THE SRN MOST
CWA...COVERAGE OF STORMS SHOULD BE LESS THAN THIS EVENING. PRESENCE
OF STATIONARY FRONTAL ZONE/COOLER AIR MASS FROM COOL MORNING MCS
OUTFLOW ACROSS THE STRAITS REGION COULD BE A FOCUS FOR INCREASED
HORIZONTAL VORTICITY/HELICITY FOR OUTSIDE SHOT AT AN ISOLATED
TORNADO. WILL ADD THIS TO HWOAPX. AS FRONT SWINGS DOWN ACROSS THE
CWA...LOWS WILL RANGE FROM THE UPPER 50S NW TO THE LOWER 70S SE.
SMD
MONDAY INTO WEDNESDAY...A DIFFICULT FORECAST TO SAY THE LEAST.
OVERALL PATTERN WILL BE ONE OF RELATIVELY FLAT ZONAL FLOW INITIALLY
TRANSITIONING TOWARD AMPLIFIED TROUGHING AS WESTERN CONUS RIDGE
QUICKLY AMPLIFIES. THE MAIN FORECAST CHALLENGES REVOLVE AROUND
CHANCES FOR CONVECTION BOTH TOMORROW AND ON TUESDAY...AS WELL AS HOW
WARM/UNWARM TEMPERATURES WILL GET EACH DAY. FOR TOMORROW...APPEARS
COLD FRONT WILL BE SLOW TO CLEAR THE SOUTHERN CWA AS DEEP WESTERLY
FLOW PARALLELS THE BOUNDARY...THOUGH EXACT PLACEMENT WILL BE HIGHLY
DEPENDENT ON ANY ORGANIZED CONVECTION THAT CAN GET GOING TO
PROPAGATE IT FURTHER SOUTHWARD. GOING WITH THE THOUGHT THAT THE
BOUNDARY WILL LIKELY STALL OUT...WILL CONTINUE TO SHOW CHANCES FOR
CONVECTION INTO TOMORROW ACROSS THE SOUTHERN ROW OF COUNTIES...WHERE
MLCAPES PROGGED AROUND 1000 J/KG PER LINGERING DEEP MOISTURE AND LOW
LEVEL CONVERGENCE WILL RESIDE.
IT APPEARS A BREAK IN THE ACTION IS ON TAP FOR TOMORROW NIGHT INTO
EARLY TUESDAY AS WEAK SURFACE RIDGING ADVANCES FROM THE UPPER
MIDWEST THROUGH NORTHERN MICHIGAN. THAT SAID...AM STILL LEARY ABOUT
THE POTENTIAL FOR LINGERING PRECIPITATION OVER THE FAR SOUTH AS JUST
NOT EXACTLY SURE WHERE THE STATIONARY FRONT WILL END UP. ANYWHERE
SOUTH OF THIS BOUNDARY WILL CERTAINLY RUN THE RISK OF CONTINUED
CONVECTIVE DEVELOPMENT...ESPECIALLY MONDAY NIGHT INTO EARLY TUESDAY
AS THERMAL/MOISTURE ADVECTION AGAIN REVS UP IN ADVANCE OF WAVE
DIGGING INTO THE NORTHERN PLAINS. FOR NOW...WILL KEEP WITH A DRY
FORECAST BUT MAY NEED TO BE REFINED ONCE THE DETAILS ABOUT
TONIGHTS/TOMORROWS CONVECTION CAN BE IRONED OUT.
TUESDAY INTO TUESDAY NIGHT CONTINUES TO LOOK ACTIVE. STATIONARY
BOUNDARY (WHEREVER IT IS AT THIS POINT) WILL LIFT NORTH AS A WARM
FRONT TUESDAY AFTERNOON OWING TO INCREASING PRESSURE FALLS
(2-3MB/3HR) ACROSS THE NORTHERN GREAT LAKES IN ADVANCE OF
APPROACHING WAVE. PLENTIFUL DEEP MOISTURE SOUTH OF THE FRONT LOOKS
LIKE IT WILL OVERTAKE AT LEAST NORTHERN LOWER MICHIGAN...IF NOT THE
ENTIRE CWA BY AFTERNOON...WITH LIMITED CAPPING PER ONSET OF WEAK
HEIGHT FALLS AND ADDED LOW LEVEL CONVERGENCE ALONG THE WARM FRONT.
MLCAPES PROGGED 1500-2000 J/KG BUT DEEP SHEAR LACKING AT ONLY ABOUT
25 TO 30 KNOTS...SO EXPECT ANYTHING THAT DEVELOPS WILL MAINLY BE
PULSE IN NATURE. THAT MAY ALL CHANGE LATE TUESDAY INTO TUESDAY NIGHT
AS CORE OF STRONGEST HEIGHTS FALLS ADVANCING THROUGH THE UPPER
MIDWEST DRIVES A COLD FRONT INTO THE CWA. FORCED ASCENT PER INCOMING
HEIGHT FALLS COUPLED WITH INTRODUCTION OF JET DYNAMICS AS RIGHT
ENTRANCE REGION SLIDES BY TO THE WEST AND ENHANCED LOW LEVEL
CONVERGENCE SHOULD BE SUFFICIENT TO FORCE ANOTHER AREA OF CONVECTION
INTO THE AREA TUESDAY NIGHT.
AS FOR TEMPERATURES...A COOLDOWN IN ORDER FOR MOST AREAS TOMORROW AS
UPSTREAM AIRMASS (TEMPS IN THE UPPER 70S) SLIDES IN BEHIND THE
FRONT...THOUGH FAR SOUTHERN CWA IFFY PENDING PLACEMENT OF FRONTAL
BOUNDARY...AS COULD EASILY SEE HIGHS WELL INTO THE 80S ONCE AGAIN.
TUESDAY HAS THE POTENTIAL TO BE ANOTHER QUITE WARM DAY WITH ONGOING
WARM ADVECTION...THOUGH PLACEMENT OF LIFTING WARM FRONT/CLOUD COVER
WILL MAKE THE DETERMINATION OF UPPER 70S/LOWER 80S VERSUS
POTENTIALLY UPPER 80S PER H85 TEMPS AROUND 18C.
LATER PERIODS (WEDNESDAY NIGHT THROUGH SUNDAY)...A DRAMATIC CHANGE
IN THE WEATHER PATTERN EXPECTED FOR THE LATTER HALF OF THE WORK
WEEK...AND LIKELY INTO THE WEEKEND AS WELL. STRONG OMEGA BLOCK
RIDGING CONTINUES TO BE PROGGED OVER THE WESTERN UNITED
STATES...WITH A HIGHLY AMPLIFIED POSITIVE PNA PATTERN/DOWNSTREAM
TROUGHING TAKING SHAPE ACROSS THE EAST. MODELS REMAIN IN QUITE GOOD
AGREEMENT REGARDING SUCH A HIGHLY ANOMALOUS PATTERN...WITH DEEP
TROUGHING SHOWN TO EXTEND FROM HUDSON BAY THROUGH THE SOUTHEAST.
THIS PATTERN WILL OBVIOUSLY FAVOR WELL BELOW NORMAL
TEMPERATURES...WITH GFS ENSEMBLE/ECMWF H85 TEMPS DIPPING TO BETWEEN
5C AND 8C SUPPORTING HIGHS ONLY IN THE UPPER 60S/LOW 70S ON THURSDAY
INTO FRIDAY.
WITH OVERALL TROUGHING/BROAD CYCLONIC FLOW ALOFT PRESENT...AND
SEVERAL REINFORCING WAVES LIKELY TO DROP OVER THE STEEP RIDGE INTO
THE AREA TO REINFORCE THE TROUGH...FORESEE SOME MAINLY DIURNAL
CHANCES FOR SHOWERS THROUGH THE PERIOD WITH STEEP LOW LEVEL LAPSE
RATES IN PLACE PER COOL POOL OVERHEAD AND SOME EXPECTED AFTERNOON
HEATING. TIMING THESE WAVES AND THEIR SURFACE REFLECTIONS NEARLY
IMPOSSIBLE AT THIS JUNCTURE...SO WILL KEEP A BROAD SMALL CHANCE POP
GOING FOR MAINLY THU/FRI AFTERNOONS BEFORE THE PATTERN ATTEMPTS TO
AMPLIFY. HOWEVER...MODELS APPEAR TOO FAST TO BREAK DOWN THE PATTERN
GIVEN SUCH A PRONOUNCED BLOCKING RIDGE...SO WOULD THINK THE COOL
WEATHER WILL EXTEND THROUGH THE WEEKEND.
LAWRENCE
&&
.APX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 8, 3:03 PM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT SUN JUL 8 2007
LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-091000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
403 PM EDT SUN JUL 8 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.
.DAY ONE...REMAINDER OF THE AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL REDEVELOP IN EASTERN UPPER MICHIGAN
LATE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. THESE STORMS
WILL SHIFT SOUTHWARD AND INTO NORTHERN LOWER MICHIGAN THROUGH
MIDNIGHT. THESE STORMS WILL BE CAPABLE OF SEVERE WEATHER. DAMAGING
WINDS TO 60 MPH AND LARGE HAIL UP TO 2 INCHES IN DIAMETER ARE THE
PRIMARY THREATS. THE BEST CHANCE FOR SEVERE WEATHER WILL BE IN
EASTERN UPPER MICHIGAN AND FAR NORTHERN LOWER MICHIGAN...NORTH OF
M-32...WHERE AN ISOLATED TORNADO IS ALSO POSSIBLE..
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE OF THUNDERSTORMS WILL LINGER INTO MONDAY MORNING FOR
LOCATIONS ALONG AND SOUTH OF M 55 IN NORTHERN LOWER MICHIGAN.
SEVERE WEATHER IS NOT EXPECTED.
THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON INTO TUESDAY
NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
SMD
In the hours before
Special weather statement, Jul 8, 4:59 PM EST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
559 PM EDT SUN JUL 8 2007
MIZ008-015-090000-
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
559 PM EDT SUN JUL 8 2007
...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING...
AT 555 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A DEVELOPING
LINE OF STRONG TO SEVERE THUNDERSTORMS...FROM 10 MILES NORTH OF
MUNISING TO 25 MILES WEST OF ESCANABA...MOVING EAST AT 35 MPH.
THESE STORMS MAY BRING DAMAGING WINDS AND LARGE HAIL TO EASTERN
UPPER MICHIGAN AFTER 7 PM.
PEOPLE IN CHIPPEWA AND MACKINAC COUNTY SHOULD BE ALERT TO RAPIDLY
CHANGING WEATHER CONDITIONS. MOVE INSIDE A STURDY BUILDING IF
THREATENING WEATHER APPROACHES. STAY TUNED TO NOAA WEATHER
RADIO...OR LOCAL BROADCAST MEDIA OUTLETS...FOR THE LATEST
INFORMATION.
JZ
Local storm report, Jul 8, 8:45 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
945 PM EDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND GST 3 WNW EAST JORDAN 45.17N 85.19W
07/08/2007 M43 MPH CHARLEVOIX MI TRAINED SPOTTER
DAVIS WEATHER EQUIPMENT.
0942 PM TSTM WND GST 12 N ST. IGNACE 46.04N 84.73W
07/08/2007 M46 MPH MACKINAC MI AIRPLANE PILOT
&&
SWRLocal storm report, Jul 8, 8:46 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
946 PM EDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND GST 3 WNW EAST JORDAN 45.17N 85.19W
07/08/2007 M43.00 MPH CHARLEVOIX MI TRAINED SPOTTER
DAVIS WEATHER EQUIPMENT.
0942 PM TSTM WND GST 12 N ST. IGNACE 46.04N 84.73W
07/08/2007 M46.00 MPH MACKINAC MI TRAINED SPOTTER
&&
SWRLocal storm report, Jul 8, 9:05 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1005 PM EDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL CHARLEVOIX 45.32N 85.26W
07/08/2007 E0.50 INCH CHARLEVOIX MI TRAINED SPOTTER
ALSO WIND GUSTS ESTIMATED TO 40 MPH.
&&
SWRMarine Thunderstorm Wind, 5nm E of Mackinac Bridge to Presque Isle Lt Mi
- When
- July 8, 9:46 PM EST
- Where
- 5nm E of Mackinac Bridge to Presque Isle Lt Mi forecast zone, 1 mi NE of Rogers City
- Measured
- 40 kt (46 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.430, -83.815
Marine Thunderstorm Wind, Lh 5nm E of Mackinac Bridge to Presque Isl Lt Mi Ewd Byd 5nm Offshore to Intl Border
- When
- July 8, 9:51 PM EST
- Where
- Lh 5nm E of Mackinac Bridge to Presque Isl Lt Mi Ewd Byd 5nm Offshore to Intl Border forecast zone, 7.5 mi NE of Rogers City
- Measured
- 40 kt (46 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 45.497, -83.721
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Pennsylvania, July 8 to 10, 20071 death · 8 events
- Excessive Heat in Illinois, July 8 to 10, 20071 death · 1 event
- Lightning Strike in Florida, July 8, 20071 death · 1 event
- Flash Flooding and Hail in Texas, July 8, 2007$1.5 million · 1.25 in hail · 10 events
- Hail and Damaging Wind in Nebraska, July 8, 2007$935,000 · 2 in hail · 8 events
- Flash Flooding in Texas, July 8, 2007$260,000 · 3 events
- Wildfire in Colorado, July 8 to 10, 2007$200,000 · 1 event
- Hail and Damaging Winds in Michigan, July 8, 2007$20,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Minnesota, July 8, 20072.75 in hail · 36 events
- Flash Flood and Hail in Nebraska, July 8 to 9, 2007$20,000 · 1.75 in hail · 8 events
- Excessive Heat in New Jersey, July 8 to 10, 200721 events
- Hail and Damaging Winds in Wisconsin, July 8, 20071 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50974, 50975.